Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 2, NWS Brownsville, TX

February 28, 20105 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 28, 2010, 3:30 AM CST for 5 counties in Texas. It took effect at Feb 28, 2010, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2010, 3:30 AM CST (09:30 UTC)
In effect from
Feb 28, 2010, 11:00 AM CST
Expired
Feb 28, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS74 KBRO 280930
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 AM CST SUN FEB 28 2010


TXZ250-251-253>257-281800-
/O.NEW.KBRO.WI.Y.0002.100228T1700Z-100301T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
330 AM CST SUN FEB 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

A STRONG LOW LEVEL JET WILL MIX DOWN TO THE SURFACE LATER THIS
MORNING...WITH WINDS OF 30 MILES PER HOUR WITH HIGHER GUSTS
EXPECTED THROUGH THE AFTERNOON FOR AREAS ALONG AND EAST OF HIGHWAY
281. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
2 follow-up statements
927 
WWUS74 KBRO 281758
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1158 AM CST SUN FEB 28 2010

TXZ250-251-253>257-010000-
/O.CON.KBRO.WI.Y.0002.000000T0000Z-100301T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1158 AM CST SUN FEB 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A STRONG LOW LEVEL JET IS BEGINNING TO MIX DOWN TO THE SURFACE
TODAY...WITH WINDS OF 30 MILES PER HOUR WITH HIGHER GUSTS
EXPECTED THROUGH THE AFTERNOON FOR AREAS ALONG AND EAST OF HIGHWAY
281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
574 
WWUS74 KBRO 010006
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
606 PM CST SUN FEB 28 2010

...SOUTHEAST WINDS NOW DECREASING...

.THE PRESSURE GRADIENT IS WEAKENING AS A SURFACE TROUGH SPREADS
OVER DEEP SOUTH TEXAS.

TXZ250-251-253>257-010115-
/O.EXP.KBRO.WI.Y.0002.000000T0000Z-100301T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
606 PM CST SUN FEB 28 2010

...WIND ADVISORY HAS EXPIRED...

SOUTHEAST WINDS ARE DECREASING THIS EVENING AND THE WIND ADVISORY
IS THEREFORE NO LONGER IN EFFECT. .

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:17 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 28, 3:17 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 AM CST SUN FEB 28 2010

.SHORT TERM /TODAY THROUGH MONDAY/...SIGNIFICANT GRADIENT
TIGHTENING SFC AND ALOFT WILL BRING ABOUT A WINDY DAY FOR ALL OF
DEEP SOUTH TEXAS TODAY. LLVL JET JUST OFF THE SFC EXPECTED TO
BUILD TO 45 TO 50 KNOTS LATER THIS MORNING. DAYTIME MIXING WILL
MIX A GOOD PORTION OF THIS TO THE SFC...REACHING 25 TO 30 MPH BY
NOON. WILL BE ISSUING WIND ADVISORY FOR COUNTIES ALONG AND EAST OF
US 281...AND WILL NEED TO KEEP A CLOSE EYE ON THE WESTERN VALLEY
FOR WINDS INCREASES IN THOSE ZONES. CAPPING INVERSION EXPECTED TO
STRENGTHEN DURING THE NEXT 12 HOURS. HIGH WINDS WILL TRANSPORT
GULF MOISTURE QUICKLY INTO THE VALLEY...WHICH WILL BE TRAPPED
UNDER THE INVERSION. CLOUD COVER WILL INCREASE STEADILY THROUGH
THE DAY...WITH MOSTLY CLOUDY SKIES BY SUNSET. HIGHS TODAY WILL
REACH MID TO UPPER 70S...IN LINE WITH MOS GUIDANCE. RH VALUES WILL
REMAIN ELEVATED DURING THE AFTERNOON...SO CRITICAL RED FLAG VALUES
WILL NOT BE REACHED. LARGE SCALE UPPER LOW SWEEPING THROUGH TEXAS
OVERNIGHT TONIGHT WILL SPARK SHOWER ACTIVITY IN ITS ADVANCE. THE
MAIN DYNAMICS WILL BE WELL TO THE NORTH...SO BEST RAIN CHANCES
WILL BE IN THE NORTHEAST ZONES AND OFFSHORE LATE TONIGHT INTO
TOMORROW MORNING. WINDS WILL SHIFT TO THE NORTH BETWEEN MIDNIGHT
AND DAWN MONDAY AS MIDLEVEL LOW INDUCES SFC LOW DEEPENING IN THE
NORTHWEST GULF. WINDS WILL GRADUALLY INCREASE THROUGH THE
AFTERNOON AS THE SFC LOW FURTHER DEEPENS AND GRADIENT BETWEEN IT
AND HIGH PRESSURE IN THE PANHANDLE INCREASES. INITIAL WIND SHIFT
WILL NOT INCLUDE SURGE OF COOLER AIR...SO DRY NORTHWEST FLOW AT
THE SFC WILL ALLOW TEMPS TO REMAIN ELEVATED...TEMPERED A BIT BY
CLOUDS COVER AND DEPARTING RAIN SHOWERS.

&&

.LONG TERM /MONDAY 6PM THROUGH SATURDAY/... THIS PERIOD STARTS
OFF WITH THE LAST OF SEVERAL 500MB TROUGHS PASSING TO THE EAST.
THE NORTHERN JET SLIPS FARTHER NORTH AND A LULL IN THE SUBTROPICAL
JET TAKES PLACE AS A PSEUDO OMEGA BLOCK SETS UP OVER CENTRAL NORTH
AMERICA WITH A NORTHWEST TO WEST FLOW OVER SOUTH TEXAS. AT THE
SURFACE A COOL NORTHERLY FLOW BEHIND MONDAY/S COLD FRONT WILL
BRING ABOUT A COOL DAY TUESDAY. A SHORTWAVE WITHIN THE UPPER FLOW
COULD PRODUCE A FEW SHOWERS AND CLOUDY SKIES. WARMING TREND
COMMENCES WEDNESDAY AS SURFACE WINDS RETURN FROM THE GULF AND THE
UPPER RIDGE STRENGTHENS. MOISTURE TO INCREASE THE REMAINDER OF THE
WEEK BUT TEMPERATURES CONTINUE TO STEADILY INCREASE THROUGH THE
FIRST WEEK OF MARCH. SLIGHT CHANCE OF RAIN ENTERS THE FORECAST
THURSDAY AND CONTINUES INTO THE EARLY HALF OF THE WEEKEND AS
EARLY SPRING CONDITIONS DEVELOP AS THE INCREASING LOW LEVEL WINDS
OFF THE GULF INTERACT WITH A DEEPENING SOUTHWEST UPPER FLOW.
CONFIDENCE IS RELATIVELY HIGH WITH BOTH GFS AND ECMWF SIMILAR IN
THIS PATTERN.

&&

.MARINE...TODAY THROUGH MONDAY...SOUTHEAST WINDS TODAY WILL
INCREASE TO 25 KNOTS SUSTAINED AS BREEZES FLOW BETWEEN HIGH PRESSURE
IN THE NW GULF AND LOW PRESSURE MOVING INTO WEST TEXAS. SMALL CRAFT
ADVISORIES WILL GO INTO EFFECT AT 10AM AND CURRENTLY ARE SET TO
EXPIRE AT DAWN MONDAY. SEAS WILL INCREASE TO 7 TO 8 FEET
OFFSHORE...WHILE LAGUNA WATERS BECOME CHOPPY TO ALMOST ROUGH. WHILE
WINDS WILL DECREASE MONDAY MORNING...HIGH SEAS WILL CONTINUE INTO
THE EARLY AFTERNOON. WINDS WILL SHIFT TO THE NORTH MONDAY MORNING AS
LOW PRESSURE BUILDS IN THE NORTHERN GULF. INITIAL WIND SHIFT WILL
NOT INCLUDE STRONG WINDS...WHICH WILL LAG BEHIND BY 8 TO 12 HOURS.

MONDAY NIGHT THROUGH THURSDAY...NORTHWEST TO NORTH WINDS INCREASE
MONDAY NIGHT INTO EARLY TUESDAY AS THE PRESSURE GRADIENT TIGHTENS
BEHIND A DEPARTING LOW PRESSURE AREA. GALE FORCE GUSTS ARE
POSSIBILITY AT THIS TIME. HIGH PRESSURE BEGINS TO BUILD OVER TEXAS
AND THE WESTERN GULF WEDNESDAY WITH MARINE CONDITIONS IMPROVING
WITH FAVORABLE CONDITIONS EXPECTED ON THURSDAY WITH WINDS
RETURNING TO THE SOUTHEAST.

&&

.AVIATION...SOUTHEAST SFC WINDS WILL INCREASE AFTER SUNRISE TODAY
AND REACH 25G35KTS AT ALL AIRPORTS THIS AFTERNOON. WINDS ALOFT WILL
REACH 45 TO 50KTS AT TIMES. SOME LLVL TURBULENCE EXPECTED. CIGS WILL
REMAIN VFR...BUT WILL STEADILY CLOUD OVER THROUGH LATER THIS
EVENING. WINDS WILL REMAIN ELEVATED UNTIL THE WIND SHIFT ARRIVES
AROUND DAWN MONDAY...LOWERING TO AROUND 15 KNOTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  55  75  51 /   0  30  30  20
BROWNSVILLE          73  59  76  52 /   0  30  20  10
HARLINGEN            74  58  76  52 /   0  30  20  20
MCALLEN              74  61  78  52 /   0  20  10  10
RIO GRANDE CITY      76  60  77  51 /   0  20  10  10
SOUTH PADRE ISLAND   69  56  74  52 /   0  30  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST MONDAY
     FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64...SHORT TERM
59...LONG TERM
Hazardous weather outlook, Feb 27, 9:35 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
935 PM CST SAT FEB 27 2010

TXZ248>257-010345-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
935 PM CST SAT FEB 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ERRATIC WILDFIRE BEHAVIOR WILL BE POSSIBLE SUNDAY AFTERNOON DUE TO
STRONG AND GUSTY SOUTHEAST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-010345-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
935 PM CST SAT FEB 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

RIP CURRENT RISK IS LOW FOR TONIGHT SINCE SEAS HAVE DECREASED
SIGNIFICANTLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTHEAST WINDS WILL BUILD SEAS SUNDAY...PRODUCING SMALL
CRAFT ADVISORY CONDITIONS BY AFTERNOON...AND RIP CURRENT RISK WILL
INCREASE TO HIGH.

A COLD FRONT ON MONDAY WILL BRING STRONG NORTH WINDS AND WILL KEEP
SMALL CRAFT ADVISORY CONDITIONS GOING THROUGH TUESDAY. RIP CURRENT
RISK WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 2:19 AM CSTSmall Craft AdvisoryBRO44 hr
Feb 28, 2:38 PM CSTSmall Craft Advisory for WindsBRO12 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.